Hail, Teton
- When
- July 23, 3:10 PM MST
- Where
- Teton County, Moose
- Measured
- 1 in hail
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 43.650, -110.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 23, 12:24 PM MST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 124 PM MDT TUE JUL 23 2002 UPPER LEVEL SW FLOW OVER THE CWFA THIS AFTERNOON WITH SHORT WAVE CURRENTLY MOVING ACROSS WESTERN ID. ALSO...60 TO 70 KT 300 MB JET STREAK FROM NORTHERN CA INTO NORTHWEST NV. TSTMS DEVELOPING ACROSS NORTHWEST WY AND ANOTHER AREA OF STORMS ACROSS NORTHEAST UT...JUST SOUTH OF SWEETWATER CO. BEST SFC INSTABILITY ACROSS THE BIG HORN BASIN WITH CAPES OF 1600 TO 1800 J/KG. THIS EVENING WILL PROBABLY WILL BE BUSY LIKE THE PREVIOUS TWO NIGHTS WITH A FEW SEVERE STORMS POSSIBLE. THE COMBINATION OF INSTABILITY AN INCREASING DYNAMICS WILL BE THE MAIN PLAYERS. STORMS WILL PROBABLY ORGANIZE INTO AN MCS LATER TONIGHT TO OUR NORTH AND EAST. LOOKS LIKE WED WILL BE A BREAK DAY WITH UPPER RIDGE SLOWLY BUILDING AND WARMER 700 MB TEMPS AND DRIER AIR WORKING INTO THE CWFA. TEMPS WILL BE WARM ON WED WITH HIGHS BACK INTO THE MID 90S ACROSS THE EASTERN CWFA. NEXT SHORT WAVE TO MOVE ACROSS WY ON THU SO WILL GO WITH CHC POPS ACROSS THE AREA ON THU. WILL GO WITH CHC POPS FOR FRI THROUGH SUN AS MOIST MONSOON FLOW CONTINUES...THEN DRY WX FOR MON AND TUE AS A DRIER WESTERLY FLOW DEVELOPS. .RIW...NONE. MC
WYZ001>010-012-013-015-026>028-240000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1102 AM MDT TUE JUL 23 2002 THE SEVERE WEATHER RISK IN WESTERN AND CENTRAL WYOMING WILL BE SLIGHT THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. DISCUSSION...A MOIST AN UNSTABLE AIRMASS WAS ALREADY IN PLACE ACROSS THE AREA THIS MORNING. AFTERNOON HEATING WILL MAKE THE AIRMASS EVEN MORE UNSTABLE...ALONG WITH AN UPPER LEVEL DISTURBANCE MOVING ACROSS NORTHERN WYOMING. AS A RESULT...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. SOME STORMS ON MONDAY PRODUCED BETWEEN ONE AND TWO INCHES OF RAINFALL AND WIND GUSTS IN EXCESS OF 50 MPH ACROSS PARTS OF FREMONT COUNTY. RAINFALL AMOUNTS OVER ONE INCH ARE POSSIBLE WITH SOME STORMS THIS AFTERNOON AND EVENING. THIS OUTLOOK INCLUDES THE FOLLOWING COUNTIES IN WESTERN AND CENTRAL WYOMING. PARK TETON BIG HORN JOHNSON WASHAKIE HOT SPRINGS FREMONT NATRONA
WYZ001>010-012-013-015-026>028-240000- SEVERE WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE RIVERTON WY 1102 AM MDT TUE JUL 23 2002 THE SEVERE WEATHER RISK IN WESTERN AND CENTRAL WYOMING WILL BE SLIGHT THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. DISCUSSION...A MOIST AN UNSTABLE AIRMASS WAS ALREADY IN PLACE ACROSS THE AREA THIS MORNING. AFTERNOON HEATING WILL MAKE THE AIRMASS EVEN MORE UNSTABLE...ALONG WITH AN UPPER LEVEL DISTURBANCE MOVING ACROSS NORTHERN WYOMING. AS A RESULT...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. SOME STORMS ON MONDAY PRODUCED BETWEEN ONE AND TWO INCHES OF RAINFALL AND WIND GUSTS IN EXCESS OF 50 MPH ACROSS PARTS OF FREMONT COUNTY. RAINFALL AMOUNTS OVER ONE INCH ARE POSSIBLE WITH SOME STORMS THIS AFTERNOON AND EVENING. THIS OUTLOOK INCLUDES THE FOLLOWING COUNTIES IN WESTERN AND CENTRAL WYOMING. PARK TETON BIG HORN JOHNSON WASHAKIE HOT SPRINGS FREMONT NATRONA WCJIN-WYNW-WYNE MC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
110 PM MDT TUE JUL 23 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM 4 W GRASS CREEK WY .88 INCH HAIL
07/21/02 HOT SPRINGS REPORTED BY SPOTTERS.
PEA TO NICKEL HAIL
LASTED UNTIL 440 PM.
0610 PM 8 NNW RIVERTON WY .75 INCH HAIL
07/21/02 FREMONT REPORTED BY SPOTTERS
0533 PM PAVILLION WY .75 INCH HAIL
07/21/02 FREMONT REPORTED BY SPOTTERS
ESTELLThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2002Every state in 2002This day in weather historyWarnings in Wyoming, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303365.